I have been taking the maximum dose and now it does not help any longer.And I would like to know why this is not considered a controlled substance if it can cause withdrawal.
On stopping a drug like Zanaflex you may notice that you have more trouble sleeping and you may have an increase in muscle spasm. Many drugs that are not controlled substances have to be discontinued slowly to avoid unpleasant effects. This has nothing to do with what makes them controlled. Drugs are made controlled subtances because of risk of abuse, not because they cause withdrwal. Drugs like corticosteroids (prednisone) are not controlled but you cant just suddenly stop after you have been on them a while or at high doses. Some blood pressure meds have to be tapered too because of unpleasant and dangerous effects from stopping too quickly. In the case of Zanaflex, if you are taking it as a muscle relaxant, it wont harm you to stop it without tapering but you might feel uncomfortable and have trouble sleeping for a few days to a few weeks.
- Zanaflex Information for Consumers
- Zanaflex Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zanaflex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Nov 2009 • 2 answers
I stopped taking my advair about a weekago pretty suddenly and now I'm not feeling well and noticed?
Posted 23 Nov 2009 • 2 answers
Posted 14 Apr 2012 • 1 answer
Posted 14 Dec 2012 • 2 answers
Posted 8 Oct 2016 • 0 answers